Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Small bite like sores near shin, itching, rash, spreading, corticosteroid, anti fungal, swelling

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
I had 2 small bite like sores next to my XXXXXXX .after several days of my leg began itching along the XXXXXXX bone area. I developed a rash like area and more sores that looked like ant bites with puss..after using a corticosteroid the swelling subsided but the sores still popped up...i used an anti fungil with the seroid and it seemed to help. it was gone for almost ten days now I have patches of swelling again out of no where that go from itching to burning.. help !
Posted Fri, 27 Apr 2012 in Skin Rash
Answered by Dr. Gaurang Krishna 56 minutes later

Thanks for your query.

It seems you are suffering from endogenous dermatitis.
Please tell me if you or any blood relative have any of the following sypmtoms:
Recurrent Sneezing, Dust Allergy, Asthma, Seasonal Running nose?
It is common for these lesions to recur after initial improvement with corticosteroids. I would suggest you to use a superpotent steroid cream and take 1st generation antihistaminics. you may also consider a short course of oral steroids if the lesions are too severe. You may consult your local dermatologiost for the same. Another very important thing is to keep your skin very moisturized and AVOID scratching over the lesions.
You may also consider sending me your lesions' pics to

YYYY@YYYY . Subject: Attn Dr. Gaurang.

Do not forget to reply here after sending the pictures also as I can answer only over this forum.
I hope I have answered your query. I shall be available if you have any further questions.
Above answer was peer-reviewed by
Follow-up: Small bite like sores near shin, itching, rash, spreading, corticosteroid, anti fungal, swelling 7 hours later
I dont have any relatives I am aware of with the allergies you described but this thing started in January..and just seems to have morphed thru different phases.. alot of the skin around the area is now white and spotty all over my XXXXXXX and the ithching seems to start in XXXXXXX area around the XXXXXXX bone. scratching causes it to swell.. sometimes it just burns.. I am going to dermatologist tomorrow. the sores when they come up look like fire ant bites and hurt until opened up.. this week I have no sores only patches of pink swelling. I have been using triamicinolone acetonide .01% but it helped at first and doesnt seem to do much good now. plus I am concerned about long term use and thinning of the skin
Answered by Dr. Gaurang Krishna 15 hours later
You do seem to be suffering from severe endogenous dermatitis. Triamnicolone is not a superpotent steroid and is unlikely to give a lasting improvement.
Do not worry too much about the long term effects i.e thinning of the skin. It occurs only after prolonged unsupervised use.
See a dermatologist and be in touch with him every month or so. Steroid creams are something that you will have to use on and off. Do not worry too much about the side effects. I have not received your pics yet.
All the best.
I hope I have answered all your queries.
Please feel free to ask any further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor